Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

146 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suffering from irregular periods after taking depo provera injection. Feeling tired and bloating. Suggest

Answered by
Dr.
Dr. Rakhi Tayal

OBGYN

Practicing since :2001

Answered : 13234 Questions

default
Posted on Wed, 11 Dec 2013 in Menstruation and Miscarriage
Question: I have irregular periods as in bleeding for almost 3 weeks then stops for 1. This has started since I had the depo provera injection. I didn't like the affects and so only had the one injection. I should've had second one at end of September but didnt. Since I had the injection my eight has increased by a stone and a half very rapidly and totally not normal for me. I am bloated most of the time especially immediately after eating. I am exercising at the gym 3 times a week but cannot lose the weight. I eat fruit and crackers with cream cheese during the day with normal balanced meal for tea and still struggling with weight. About a month ago I went to Doctor for feeling tired and frequent weeing. He did full blood tests which were all normal. He tested for celiac and diabetes too both negative. I have been on Orlistat for one month to try help get rid of the excess weight but still nothing changes. If I had ovarian cancer would it have shown on blood tests some abnormalities?
doctor
Answered by Dr. Rakhi Tayal 3 hours later
Brief Answer: CA-125 will help in detecting cancer. Detailed Answer: Hello, Thanks for trusting us with your health concern. The symptoms that you are having are likely to be related to the depo shot that you have taken. These are not suggestive of ovarian cancer. This can be ruled out by getting your blood CA 125 levels evaluated. Usually the irregular bleeding regularizes in 10-12 weeks. In case the bleeding is persistent then it is best to consult a gynecologist for a detailed examination and treatment. Please feel free to discuss further. I will be glad to answer the follow up queries that you have. Wishing you good health. Regards. Dr. Rakhi Tayal.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,   ,  

Recent questions on  Hormonal contraceptive

doctor1 MD

hi, i was on pill for the last two months but i didnt take my pills for about a week during a holiday. i think im having period now which im not sure since the last period i had was two weeks ago. the thing is i had unprotected sex with my man since we assumed its only period. is there any possibility that i would get pregnant? im starting to worry if we just made a mistake on this.

doctor1 MD

Hi, from this years january i was having my periods in an 13 to 16 days gap, where as i used to have it in 28 days gap. Last month i had unprotected sex on the 4th day of my periods. A week later i had sex again but this time i took an emergency contraceptive pill. Bt still i'm not having my periods till now where 16 days is already over. Am i pregnent?

doctor1 MD

I'm definitely not sexually active, but yesterday I found this purplish brownish discharge in my underwear. I'm supposed to start my period in about a week and am on birth control for my migraines. I put a tampon in and took it out later to see if I could figure out if it was blood or whatever it was. But it didn't smell right or look right. When I put it in the toilet it filled up with water and definitely showed that it was, in fact, a purple. Could you tell me what it possibly is? Maybe a side effect of the sronyx(the birth control I'm using)? I'm going off of that soon because of other side effects, so is that a possibility?

doctor1 MD

I've been having dark brown discharge about a week before my period. I am on birth control, I take the pills. Sometimes I take it a couple hours later than I should and I sex with my boyfriend. I had sex with my boyfriend when I was supposed to start my period in May but it never came because I spotted in the middle and had switched birth controls. I then had sex with him again but when I was on the pill on the 15th and he did NOT cum inside of me. Could I be pregnant?

doctor1 MD

I'm on the pill and I got up to the stage where I should take the sugar pills. However after two days my period still hadn't come and I was going to my boyfriend's so instead I started taking the hormone pills again. Long story short we had...

doctor1 MD

Hi I am 22 years old, From XXXXXXX XXXXXXX and I want a non hormonal oral contraceptive pill with what brand or medicine should I go for.? Thank you.

doctor1 MD

I am having an issue with vaginal dryness . I am on the pill Apri and just switched back to loloestrin fe. I know birth control can cause this but what can I switch to to fix this? I was considering XXXXXXX iud but I have read dryness as a side...